Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 119, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 15, 2015, 6:22 PM CDT for Greene County, Pickens County, Sumter County, Alabama. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2015, 6:22 PM CDT (23:22 UTC)
- Expired
- Jul 15, 2015, 6:58 PM CDT
- In force
- 36 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Greene County, AL, Pickens County, AL, Sumter County, AL
The radar
The Columbus AFB radar (KGWX), 101 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 6:34 PM CDT | TSTM WND DMG | 1 S Aliceville, AL | A COUPLE OF TREES DOWN IN ALICEVILLE ONE DOWN ON POWERLINES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1157 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
489
WUUS54 KBMX 152322
SVRBMX
ALC063-107-119-160015-
/O.NEW.KBMX.SV.W.0119.150715T2322Z-150716T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
622 PM CDT WED JUL 15 2015
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SUMTER COUNTY IN WEST CENTRAL ALABAMA...
SOUTHWESTERN PICKENS COUNTY IN WEST CENTRAL ALABAMA...
NORTHWESTERN GREENE COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 715 PM CDT
* AT 622 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR JOHNSTON LAKE TO NEAR ALICEVILLE TO NEAR
PRAIRIE POINT...MOVING SOUTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EUTAW...ALICEVILLE...GAINESVILLE...MCMULLEN...NEW WEST GREENE...
JOHNSTON LAKE...GARDEN...PANOLA...WEST GREENE...GEIGER...
GAINESVILLE LAKE CAMPGROUND...WARSAW...GEORGE DOWNER AIRPORT...
LEWISTON...NEW MOUNT HEBRON...COCHRANE...CLINTON...I 20 REST AREA
NEAR EUTAW AND PLEASANT RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3319 8832 3319 8803 3283 8791 3279 8807
3281 8836
TIME...MOT...LOC 2322Z 340DEG 18KT 3311 8808 3310 8821 3311 8832
HAIL...1.25IN
WIND...60MPH
$$
05/MA2 follow-up statements
133
WWUS54 KBMX 152341
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
641 PM CDT WED JUL 15 2015
ALC063-107-119-160015-
/O.CON.KBMX.SV.W.0119.000000T0000Z-150716T0015Z/
SUMTER AL-PICKENS AL-GREENE AL-
641 PM CDT WED JUL 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN SUMTER...SOUTHWESTERN PICKENS AND NORTHWESTERN
GREENE COUNTIES...
AT 641 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF MANTUA TO 6 MILES NORTH OF NEW WEST
GREENE TO NEAR COOKSVILLE...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
EUTAW...ALICEVILLE...GAINESVILLE...MCMULLEN...NEW WEST GREENE...
PANOLA...WEST GREENE...GEIGER...GAINESVILLE LAKE CAMPGROUND...
WARSAW...GEORGE DOWNER AIRPORT...LEWISTON...NEW MOUNT HEBRON...
COCHRANE...CLINTON...I 20 REST AREA NEAR EUTAW AND PLEASANT RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3315 8831 3315 8802 3283 8791 3279 8807
3281 8836
TIME...MOT...LOC 2341Z 320DEG 24KT 3303 8805 3302 8818 3303 8829
HAIL...1.00IN
WIND...60MPH
$$
05/MA073
WWUS54 KBMX 152358
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
658 PM CDT WED JUL 15 2015
ALC063-107-119-160008-
/O.CAN.KBMX.SV.W.0119.000000T0000Z-150716T0015Z/
SUMTER AL-PICKENS AL-GREENE AL-
658 PM CDT WED JUL 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SUMTER...
SOUTHWESTERN PICKENS AND NORTHWESTERN GREENE COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3315 8831 3315 8802 3283 8791 3279 8807
3281 8836
TIME...MOT...LOC 2357Z 340DEG 18KT 3295 8802 3294 8815 3295 8826
$$
05/MAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 4:03 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 15, 4:03 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 403 PM CDT WED JUL 15 2015 .DISCUSSION... SHOWERS AND STORMS HAVE BLOSSOMED THIS AFTERNOON IN RESPONSE TO OLD OUTFLOW BOUNDARIES MOVING SOUTHWARD IN THE NORTHERLY FLOW...IN ADDITION TO A SURFACE FRONT PUSHING SOUTHWARD INTO THE TENNESSEE VALLEY. THESE STORMS WILL BE CAPABLE OF GUSTY WINDS (DOWNDRAFT CAPES OF 1000+J/KG)...LOTS OF HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. FORTUNATELY WE DON'T HAVE ANY MORE UPPER LEVEL FORCING TO KEEP STORMS GOING FOR LONG PERIODS OF TIME LIKE WE SAW LAST NIGHT. THEREFORE THE STORMS WILL BE INSTABILITY DRIVEN AND PULSE- LIKE IN NATURE. THE SURFACE FRONT IS PUSHING RELATIVELY COOLER AND DRIER CONDITIONS INTO TENNESSEE. HIGH RESOLUTION MESOSCALE GUIDANCE IS ACTUALLY SUGGESTING THAT WE MIGHT SEE SOME DEWPOINTS IN THE 60S ACROSS NORTHERN PORTIONS OF CENTRAL ALABAMA WHICH WOULD HELP WITH LOWERING HEAT INDEX VALUES FOR SOME FOLKS. I'VE REMOVED A COUPLE OF COUNTIES FROM THE ADVISORY THAT'S NOW IN EFFECT THROUGH TOMORROW WITH FORECAST DATA INDICATING SOME LOWER HEAT INDEX READINGS. EVERYONE ELSE THAT'S IN THE ADVISORY WILL REMAIN MOSTLY IN THE UPPER 60S TO LOWER 70S FOR DEWPOINTS AND REMAINS IN THE HEAT ADVISORY. THE SURFACE FRONT IS EXPECTED TO WASH OUT OVER CENTRAL ALABAMA TOMORROW EVENING WITH VERY MOIST CONDITIONS EXPECTED TO RETURN ACROSS THE ENTIRE AREA. THE UPPER RIDGE WILL REMAIN IN CONTROL AND STRENGTHEN BY THE WEEKEND. I'VE ALREADY GOT FORECAST HEAT INDEX VALUES VERY CLOSE TO 110 DEGREES SUNDAY AND MONDAY AFTERNOON...WHICH IS EXCESSIVE HEAT WARNING CRITERIA. WE'LL HAVE TO WATCH THAT VERY CLOSELY AS WE'RE QUITE CONCERNED ABOUT HEAT STRESS FOR EVERYONE. WE'VE BEEN STUCK IN THIS VERY HOT PATTERN FOR SO LONG ALREADY THAT EVERYONE HAS BEEN FEELING THE EFFECTS. LONG- TERM GUIDANCE KEEPS THE UPPER RIDGE IN PLACE AT LEAST THROUGH MONDAY AND TUESDAY OF NEXT WEEK WITH UPPER 90S REMAINING IN THE FORECAST. 56/GDG && .AVIATION... 18Z TAF DISCUSSION. COUPLE OF OUTFLOW BOUNDARIES ARE MOVING SOUTHWARD ACROSS CENTRAL ALABAMA AT THE MOMENT. AT THIS TIME...BEST CHANCES FOR ANY TS WOULD BE SOUTH OF THESE BOUNDARIES...SO HAVE MENTIONED VCTS AT ONLY MGM/TOI FOR NOW. WINDS WILL BE OUT OF THE WEST AROUND 10 KTS THIS AFTERNOON. FOG DEVELOPMENT IS POSSIBLE...IF NOT LIKELY...IN MANY AREAS TONIGHT. A BIT DIFFICULT TO DETERMINE THE EXACT RESTRICTIONS SO WILL GO WITH MVFR FOR NOW...BUT LOWER VIS IS DEFINITELY POSSIBLE IN SOME AREAS. 19 && .FIRE WEATHER... SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH TONIGHT ALONG AND AHEAD OF A WEAK BACK DOOR FRONT THAT WILL HELP TO USHER IN SLIGHTLY LOWER DEW POINTS TONIGHT INTO THURSDAY IN THE NORTH AND NORTHEAST AREAS OF THE STATE. UNFORTUNATELY...IT WILL STILL BE VERY HOT WITH MUCH ABOVE NORMAL TEMPERATURES FORECAST INTO THE WEEKEND. RAIN CHANCES WILL BE LOWER AS WE HEAD INTO THE WEEKEND. NO FIRE WEATHER ISSUES ARE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 72 94 72 96 75 / 20 10 10 20 10 ANNISTON 72 93 72 95 75 / 20 10 10 20 10 BIRMINGHAM 74 95 76 97 77 / 20 10 10 20 10 TUSCALOOSA 75 99 76 99 77 / 40 20 10 20 10 CALERA 74 94 75 96 76 / 30 20 10 20 10 AUBURN 74 94 74 95 76 / 30 30 20 20 10 MONTGOMERY 76 97 76 98 77 / 40 30 20 20 10 TROY 74 95 74 96 76 / 40 40 20 20 20 && .BMX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 9 PM CDT THURSDAY FOR AUTAUGA-BARBOUR-BIBB- BULLOCK-CHILTON-DALLAS-ELMORE-FAYETTE-GREENE-HALE-LAMAR-LOWNDES- MACON-MARENGO-MONTGOMERY-PERRY-PICKENS-PIKE-RUSSELL-SUMTER- TUSCALOOSA. HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR COOSA-JEFFERSON- MARION-SHELBY-WALKER-WINSTON. &&
Hazardous weather outlook, Jul 15, 5:52 AM CDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 552 AM CDT WED JUL 15 2015 ALZ011>015-017>050-161400- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 552 AM CDT WED JUL 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. THE COMBINATION OF AIR TEMPERATURES AND HUMIDITY WILL COMBINE TO PRODUCE A HEAT INDEX OF 105 DEGREES OR MORE IN SOME AREAS OF CENTRAL ALABAMA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HIGH TEMPERATURES COMBINED WITH RELATIVELY HIGH HUMIDITY LEVELS WILL CONTINUE TO PRODUCE HEAT INDICES NEAR OR ABOVE 105 DEGREES DURING THE AFTERNOON HOURS THURSDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 15, 5:05 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
505 PM CDT WED JUL 15 2015
ALZ041>046-152245-
MACON AL-BULLOCK AL-MONTGOMERY AL-ELMORE AL-AUTAUGA AL-LOWNDES AL-
505 PM CDT WED JUL 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BULLOCK...
MONTGOMERY...SOUTHWESTERN MACON...NORTHERN LOWNDES...AUTAUGA AND
SOUTHERN ELMORE COUNTIES UNTIL 545 PM CDT...
AT 505 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BILLINGSLEY TO
VICTORYLAND...AND MOVING SOUTH AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MONTGOMERY...PRATTVILLE...MILLBROOK...WETUMPKA...TALLASSEE...
MOSSES...HAYNEVILLE...MILSTEAD...MEADVILLE...PIKE ROAD...ELMORE...
COOSADA...DEATSVILLE...AUTAUGAVILLE...WHITE HALL...SHORTER...
FRANKLIN...BILLINGSLEY...LOWNDESBORO AND BENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3201 8589 3206 8591 3206 8595 3203 8600
3222 8691 3223 8681 3227 8686 3230 8683
3233 8685 3235 8681 3241 8685 3243 8683
3244 8686 3266 8671 3270 8671 3271 8650
3254 8588 3250 8589 3249 8583 3198 8576
TIME...MOT...LOC 2205Z 000DEG 16KT 3267 8663 3243 8594
32/DAVISLocal storm report, Jul 15, 5:08 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
508 PM CDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG 3 WNW ASHBY 33.04N 86.96W
07/15/2015 BIBB AL EMERGENCY MNGR
TREES DOWN ALONG HIGHWAY 25
&&
ANDERSONLocal storm report, Jul 15, 5:31 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
531 PM CDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG MAPLESVILLE 32.79N 86.88W
07/15/2015 CHILTON AL 911 CALL CENTER
SEVERAL TREES REPORTED DOWN ACROSS WESTERN PORTIONS OF
CHILTON COUNTY
&&
ANDERSONSpecial weather statement, Jul 15, 5:51 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
551 PM CDT WED JUL 15 2015
ALZ024-025-152315-
JEFFERSON AL-SHELBY AL-
551 PM CDT WED JUL 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON AND SHELBY
COUNTIES UNTIL 615 PM CDT...
AT 550 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SOUTHWESTERN BIRMINGHAM...MOVING SOUTH AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BIRMINGHAM...HOOVER...VESTAVIA HILLS...ALABASTER...BESSEMER...
HOMEWOOD...PELHAM...MOUNTAIN BROOK...HELENA...IRONDALE...LEEDS...
FAIRFIELD...CHELSEA...WILSONVILLE...PLEASANT GROVE...MIDFIELD...
BRIGHTON...INDIAN SPRINGS VILLAGE...LIPSCOMB AND VINCENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3344 8638 3339 8638 3337 8635 3336 8634
3335 8634 3334 8637 3331 8636 3312 8692
3351 8696 3359 8664
TIME...MOT...LOC 2250Z 348DEG 26KT 3346 8684
05/MASpecial weather statement, Jul 15, 5:53 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
553 PM CDT WED JUL 15 2015
ALZ032-033-039>042-044-152330-
PERRY AL-MARENGO AL-MONTGOMERY AL-HALE AL-DALLAS AL-AUTAUGA AL-
LOWNDES AL-
553 PM CDT WED JUL 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR HALE...DALLAS...NORTHEASTERN
MARENGO...MONTGOMERY...PERRY...LOWNDES AND CENTRAL AUTAUGA COUNTIES
UNTIL 630 PM CDT...
AT 553 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GREENSBORO TO NEAR
HEIBERGER TO 6 MILES EAST OF MARION TO 6 MILES WEST OF PAUL M GRIST
STATE PARK TO VALLEY GRANDE TO NEAR AUTAUGAVILLE TO NEAR DANNELLY
FIELD TO NEAR SNOWDOUN TO 6 MILES NORTHWEST OF SHOPTON...AND MOVING
SOUTH AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MONTGOMERY...PRATTVILLE...SELMA...VALLEY GRANDE...MARION...
GREENSBORO...UNIONTOWN...FORT DEPOSIT...MOSSES...HAYNEVILLE...
MEADVILLE...SELMONT-WEST SELMONT...PIKE ROAD...AUTAUGAVILLE...WHITE
HALL...GORDONVILLE...ORRVILLE...NEWBERN...LOWNDESBORO AND FAUNSDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3238 8739 3246 8779 3295 8766 3291 8742
3288 8742 3287 8732 3283 8732 3283 8721
3275 8702 3266 8702 3266 8683 3241 8641
3234 8623 3233 8597 3197 8600 3196 8630
3205 8631 3205 8641 3197 8641 3196 8650
TIME...MOT...LOC 2253Z 009DEG 22KT 3276 8757 3271 8733 3264 8720 3258
8710 3251 8695 3239 8669 3228 8641 3222 8626 3218 8602
05/MASpecial weather statement, Jul 15, 6:16 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
616 PM CDT WED JUL 15 2015
ALZ022-031-152345-
PICKENS AL-GREENE AL-
616 PM CDT WED JUL 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PICKENS AND
NORTHWESTERN GREENE COUNTIES UNTIL 645 PM CDT...
AT 615 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GARDEN...OR NEAR ALICEVILLE...MOVING SOUTH AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ALICEVILLE...PICKENSVILLE...MCMULLEN...BEVILL LOCK AND DAM...
GARDEN...WEST GREENE...GAINESVILLE LAKE CAMPGROUND...GEORGE DOWNER
AIRPORT...PLEASANT RIDGE...DILLBURG AND COCHRANE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3322 8831 3323 8804 3292 8803 3293 8820
3294 8820 3294 8817 3295 8818 3295 8819
3296 8819 3295 8817 3296 8816 3300 8817
3299 8834
TIME...MOT...LOC 2315Z 007DEG 13KT 3314 8824
05/MAThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:10 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Walker | 65 min |
| Jul 14, 7:31 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 59 min |
| Jul 14, 7:58 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 62 min |
| Jul 14, 8:07 PM CDT | Special Weather Statement | BMX | Calhoun, Cherokee, Etowah, St. Clair | 23 min |
| Jul 14, 8:16 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 59 min |
| Jul 14, 8:20 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 25 min |
| Jul 14, 8:39 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Coosa, Talladega | 50 min |
| Jul 14, 8:45 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne | 44 min |
| Jul 14, 9:07 PM CDT | Severe Thunderstorm Warning | BMX | Clay | 22 min |
| Jul 14, 9:15 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Elmore | 45 min |
| Jul 14, 9:17 PM CDT | Special Weather Statement | BMX | Tallapoosa | 58 min |
| Jul 14, 9:31 PM CDT | Special Weather Statement | BMX | Chambers, Randolph | 59 min |
| Jul 14, 9:32 PM CDT | Special Weather Statement | BMX | Dallas, Perry | 28 min |
| Jul 14, 9:38 PM CDT | Special Weather Statement | BMX | Lowndes, Montgomery | 67 min |
| Jul 15, 4:23 AM CDT | Heat Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 8 days |
| Jul 15, 3:16 PM CDT | Special Weather Statement | BMX | Walker | 29 min |
| Jul 15, 3:55 PM CDT | Special Weather Statement | BMX | Coosa | 35 min |
| Jul 15, 4:03 PM CDT | Special Weather Statement | BMX | Shelby | 27 min |
| Jul 15, 4:08 PM CDT | Special Weather Statement | BMX | Chilton | 37 min |
| Jul 15, 4:11 PM CDT | Special Weather Statement | BMX | Russell | 34 min |
| Jul 15, 4:17 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 31 min |
| Jul 15, 4:19 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Shelby | 41 min |
| Jul 15, 4:24 PM CDT | Special Weather Statement | BMX | Elmore | 51 min |
| Jul 15, 4:30 PM CDT | Special Weather Statement | BMX | Bibb, Tuscaloosa | 45 min |
| Jul 15, 4:41 PM CDT | Special Weather Statement | BMX | Macon | 49 min |
| Jul 15, 4:46 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Perry | 44 min |
| Jul 15, 5:05 PM CDT | Special Weather Statement | BMX | Autauga, Elmore, Montgomery | 40 min |
| Jul 15, 5:14 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 61 min |
| Jul 15, 5:42 PM CDT | Severe Thunderstorm Warning | BMX | Bullock | 63 min |
| Jul 15, 5:51 PM CDT | Special Weather Statement | BMX | Shelby | 24 min |
| Jul 15, 5:53 PM CDT | Special Weather Statement | BMX | Autauga, Dallas, Hale, Lowndes, Montgomery, Perry | 37 min |
| Jul 15, 5:59 PM CDT | Severe Thunderstorm Warning | BMX | Hale | 46 min |
| Jul 15, 6:16 PM CDT | Special Weather Statement | BMX | Pickens | 29 min |
| Jul 15, 6:36 PM CDT | Special Weather Statement | BMX | Russell | 24 min |
| Jul 15, 6:39 PM CDT | Special Weather Statement | BMX | Barbour, Bullock, Dallas, Hale, Lowndes, Perry and 1 more | 66 min |
| Jul 15, 6:58 PM CDT | Special Weather Statement | BMX | Greene, Sumter | 47 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.